Advertisement

Regular and Chaotic Dynamics

, Volume 15, Issue 2–3, pp 165–184 | Cite as

Shilnikov’s Cross-map method and hyperbolic dynamics of three-dimensional Hénon-like maps

  • S. GonchenkoEmail author
  • M. -Ch. Li
L. P. Shilnikov-75 Special Issue

Abstract

We study the hyperbolic dynamics of three-dimensional quadratic maps with constant Jacobian the inverse of which are again quadratic maps (the so-called 3D Hénon maps). We consider two classes of such maps having applications to the nonlinear dynamics and find certain sufficient conditions under which the maps possess hyperbolic nonwandering sets topologically conjugating to the Smale horseshoe. We apply the so-called Shilnikov’s cross-map for proving the existence of the horseshoes and show the existence of horseshoes of various types: (2,1)- and (1,2)-horseshoes (where the first (second) index denotes the dimension of stable (unstable) manifolds of horseshoe orbits) as well as horseshoes of saddle and saddle-focus types.

Key words

quadratic map Smale horseshoe hyperbolic set symbolic dynamics saddle saddlefocus 

MSC2000 numbers

37C05 37D20 37B10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Shilnikov, L.P., On a Poincaré-Birkhoff Problem, Mat. Sb., 1967, vol. 74(116), no. 3, pp. 378–397 [Math. USSR Sb., 1967, vol. 3, no. 3, pp. 353–371].Google Scholar
  2. 2.
    Anosov, D.V., Geodesic Flows on Closed Riemannian Manifolds with Negative Curvature, Tr. Mat. Inst. Steklova, 1967, vol. 90, pp. 3–210 [Proc. Steklov Inst. Math., 1967, vol. 90, pp. 1–212].MathSciNetGoogle Scholar
  3. 3.
    Smale, S., A Structurally Stable Differentiable Homeomorphism with Infinite Number of Periodic Points, Proc. of Intern. Simp. on Nonlinear Oscillations: Vol. 2, Kiev, 1963, pp. 365–366.Google Scholar
  4. 4.
    Anosov, D.V., Structural Stability of Geodesic Flows on Compact Riemannian Manifolds of Negative Curvature, Dokl. Akad. Nauk SSSR, 1962, vol. 145, no. 4, pp. 707–709 [Soviet Math. Dokl., 1962, vol. 3, pp. 1068–1070].MathSciNetGoogle Scholar
  5. 5.
    Gavrilov, N.K. and Shilnikov, L.P., On Three-Dimensional Dynamical Systems Close to Systems with a Structurally Unstable Homoclinic Curve: Part I, Mat. Sb., 1972, vol. 88(130), no. 4(8), pp. 475–492 [Mathematics of the USSR-Sbornik, 1972, vol. 17, no. 4, pp. 467–485]; Part II, Mat. Sb., 1973, vol. 90(132), no. 1, pp. 139–156 [Mathematics of the USSR-Sbornik, 1973, vol. 19, no. 1, pp. 139–156].Google Scholar
  6. 6.
    Shilnikov, L.P., Shilnikov, A. L., Turaev, D.V., and Chua, L.,Methods of Qualitative Theory in Nonlinear Dynamics: P. 1, World Sci. Ser. Nonlinear Sci. Ser. A Monogr. Treatises, vol. 4, River Edge, NJ: World Sci. Publ., 1998. Shilnikov, L.P., Shilnikov, A. L., Turaev, D.V., and Chua, L.,Methods of Qualitative Theory in Nonlinear Dynamics: P. 2, World Sci. Ser. Nonlinear Sci. Ser. A Monogr. Treatises, vol. 5, River Edge,NJ: World Sci. Publ., 2001.CrossRefGoogle Scholar
  7. 7.
    Lomelí, H.E. and Meiss, J. D., Quadratic Volume Preserving Maps, Nonlinearity, 1998, vol. 11, no. 3, pp. 557–574.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Gonchenko, S. V., Meiss, J. D., and Ovsyannikov, I. I., Chaotic Dynamics of Three-Dimensional Hénon Maps That Originate from a Homoclinic Bifurcation, Regul. Chaotic Dyn., 2006, vol. 11, no. 2, pp. 191–212.zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Gonchenko, S. V., Turaev D.V., and Shil’nikov, L.P., Dynamical Phenomena in Multi-Dimensional Systems with a Structurally Unstable Homoclinic Poincaré Curve, Dokl. Akad. Nauk, 1993, vol. 330, no. 2, pp. 44–147 [Acad. Sci. Dokl. Math., vol. 47, no. 3, pp. 410–415].MathSciNetGoogle Scholar
  10. 10.
    Gonchenko, S.V., Shilnikov, L.P., and Turaev, D.V., On Dynamical Properties of Multidimensional Diffeomorphisms from Newhouse Regions: P. 1, Nonlinearity, 2008, vol. 21, no. 5, pp. 923–972.zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Gonchenko, S. V., Shilnikov, L.P., and Turaev, D. V., On Global Bifurcations in Three-Dimensional Diffeomorphisms Leading to Wild Lorenz-Like Attractors, Regul. Chaotic Dyn., 2009, vol. 14, no. 1, pp. 137–147.CrossRefMathSciNetGoogle Scholar
  12. 12.
    Gonchenko, S.V. and Gonchenko, V. S., On Andronov-Hopf Bifurcations of Two-Dimensional Diffeomorphisms with Homoclinic Tangencies, Preprint of Weierstrass Inst. for Applied Analysis and Stochastics, Berlin, 2000, no. 556.Google Scholar
  13. 13.
    Gonchenko, S.V. and Gonchenko, V. S., On Bifurcations of the Birth of Closed Invariant Curves in the Case of Two-Dimensional Diffeomorphisms with Homoclinic Tangencies, Tr. Mat. Inst. Steklova, 2004, vol. 244, pp. 87–114 [Proc. Steklov Inst. Math., 2004, vol. 244, no. 1, pp. 80–105].MathSciNetGoogle Scholar
  14. 14.
    Gonchenko, V. S., Kuznetsov, Yu. A., and Meijer, H.G.E., Generalized Hénon Map and Bifurcations of Homoclinic Tangencies, SIAM J. Appl. Dyn. Syst., 2005, vol. 4, no. 2, pp. 407–436.zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Du, B.-C., Li, M.-C., and Malkin, M. I., Topological Horseshoes for Arneodo-Coullet-Tresser Maps, Regul. Chaotic Dyn., 2006, vol. 11, no. 2, pp. 181–190.zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Gonchenko, S. V., Ovsyannikov, I. I., Simó, C., and Turaev, D.V., Three-dimensional Hénon-like Maps and Wild Lorenz-Like Attractors, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 2005, vol. 15, no. 11, pp. 3493–3508.zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Turaev, D.V. and Shilnikov, L.P., An Example of a Wild Strange Attractor, Mat. Sb., 1998, vol. 189, no. 2, pp. 137–160 [Sb. Math., 1998, vol. 189, nos. 1–2, pp. 291–314].zbMATHMathSciNetGoogle Scholar
  18. 18.
    Mora, L. and Viana, M., Abundance of Strange Attractors, Acta Math., 1993, vol. 171, no. 1, pp. 1–71.zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Turaev, D.V. and Shilnikov, L.P., Pseudohyperbolisity and the Problem on Periodic Perturbations of Lorenz-Type Attractors, Dokl. Akad. Nauk, 2008, vol. 418, no. 1, pp. 23–27.MathSciNetGoogle Scholar
  20. 20.
    Gonchenko, S., Li, M.-C., and Malkin, M. I., Generalized Hénon Maps and Smale Horseshoes of New Types, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 2008, vol. 18, no. 10, pp. 3029–3052.zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Gonchenko, S. V. and Gonchenko, A. S., Towards a Classification of Linear and Nonlinear Smale Horseshoes, Rus. J. Nonlin. Dyn., 2007, vol. 3, no. 4, pp. 423–443.MathSciNetGoogle Scholar
  22. 22.
    Gonchenko, S. V., Gonchenko, A. S., and Malkin, M. I., On Classification of Classical and Half-Orientable Horseshoes in Terms of Boundary Points, Rus. J. Nonlin. Dyn. (in press).Google Scholar
  23. 23.
    Devaney, R. and Nitecki, Z., Shift Automorphisms in the Hénon Mapping, Comm. Math. Phys., 1979, vol. 67, no. 2, pp. 137–146.zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Afraimovich, V. S., Strange Attractors and Quaiattractors, Nonlinear and Turbulent Processes in Physics (Kiev, 1983), R. Z. Sagdeev (Ed.), Chur, Switzerland; Langhorne, Pa., USA: Harwood Academic Publ., 1984, vol. 3, pp. 1133–1138.Google Scholar
  25. 25.
    Li, M.-C. and Malkin, M. I., Bounded Nonwandering Sets for Polynomial Mappings, J. Dyn. Control Syst., 2004, vol. 10, no. 3, pp. 377–389.zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Shilnikov, L.P., On the Question of the Structure of the Neighborhood of a Homoclinic Tube of an Invariant Torus, Dokl. Akad. Nauk SSSR, 1968, vol. 180, pp. 286–289 [Soviet Math. Dokl., 1968, vol. 9, pp. 624–628].MathSciNetGoogle Scholar
  27. 27.
    Gonchenko, S. V., Nontrivial Hyperbolic Subsets of Systems with Structurally Unstable Homoclinic Curve, Methods of the Qualitative Theory of Differential Equations, E.A. Leontovich-Andronova (Ed.), Gorki: Gorkov. Gos. Univ., 1984, pp. 89–102.Google Scholar
  28. 28.
    Gonchenko, S. V. and Shilnikov, L.P., On Dynamical Systems with Structurally Unstable Homoclinic Curves, Dokl. Akad. Nauk SSSR, 1986, vol. 286, no. 5, pp. 1049–1053 [Soviet Math. Dokl., 1986, vol. 33, no. 1, pp. 234–238].MathSciNetGoogle Scholar
  29. 29.
    Gonchenko, S.V. and Li, M.-Ch., On Hyperbolic Dynamics of Multidimensional Systems with Homoclinic Tangencies of Arbitrary Orders, NCTS preprints in Math., no. 2009-11-006.Google Scholar
  30. 30.
    Homburg, A. J. and Weiss, H., A Geometric Criterion for Positive Topological Entropy: 2. Homoclinic Tangencies, Comm. Math. Phys., 1999, vol. 208, pp. 267–273.zbMATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    Rayskin, V., Homoclinic tangencies in Rn, Discrete Contin. Dyn. Syst., 2005, vol. 12, no. 3, pp. 465–480.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  1. 1.Research Institute of Applied Mathematics and CyberneticsNizhny Novgorod State UniversityNizhny NovgorodRussia
  2. 2.Department of Applied Mathematics & Center of Mathematical Modelling and Scientific ComputingNational Chiao Tung UniversityHsinchuTaiwan

Personalised recommendations